MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS Q BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS Q BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848282
Medical Device Problem Code Radiation Output Problem (4026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Siemens became aware of a malfunction that occurred while operating the artis q biplane system.During an emergency patient procedure, no x-ray was possible.The procedure was continued and successfully completed using an alternate unit.We have no indications of any adverse effects on the health status of the involved patient.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.A supplemental report will be submitted if additional information becomes available.Code 4755 - unknown component.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers completed the investigation of the reported issue.The investigation was performed on expert discussions (considering complaint description, cs reports, system history, system log files).During an emergency procedure, the system was unable to release x-rays, necessitating the use of an alternative system for the procedure.No health consequences were communicated to siemens healthineers because of the reported event.The system was investigated, and the logs were analyzed.The log evaluation identified an error with the rotating anode circuit (rac), indicating a malfunction in the anode rotation of the x-ray tube located in plane-a of the biplane system.Because the anode failed to rotate, the system automatically shifted to bypass mode, which also disabled x-ray imaging in plane-b.The issue was resolved by replacing the x-ray tube, after which the system worked as expected.The defective x-ray tube was sent back for further evaluation, where it was determined that a defective anode rotation drive had prevented the anode from starting its rotation.Investigations revealed that the cause of the non-rotating anode was a blocked anode bearing in the x-ray tube.Multiple potential reasons for the blocked anode bearing were examined, including foreign particles obstructing the bearing gap, overheating, and excessive vibration.Despite implementing measures designed to mitigate such failures in the past, the exact cause of the blocked anode bearing could not be determined retrospectively.To improve the overall product reliability and decrease the likelihood of similar issues occurring in the future, additional preventive measures have been put in place.These include improvements in bearing quality, as well as extensive testing for all delivered tubes to identify potentially compromised bearings.The occurrence rate of the aforementioned error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.This complaint has been closed.

Brand Name
ARTIS Q BIPLANE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key20038573
Report Number3004977335-2024-00103
Device Sequence Number6405027
Product Code OWB
UDI-Device Identifier04056869009995
UDI-Public(01)04056869009995
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848282
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown